Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 85, NWS Grand Rapids, MI

November 14, 2012

NWS Grand Rapids, MI issued this small craft advisory at Nov 14, 2012, 2:32 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2012, 2:32 AM EST (07:32 UTC)
Expired
Nov 14, 2012, 10:03 PM EST
In force
20 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WHUS73 KGRR 140732
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
232 AM EST WED NOV 14 2012

LMZ848-849-141545-
/O.NEW.KGRR.SC.Y.0085.121114T0732Z-121115T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
232 AM EST WED NOV 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
258 
WHUS73 KGRR 141520
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 AM EST WED NOV 14 2012

LMZ848-849-142330-
/O.CON.KGRR.SC.Y.0085.000000T0000Z-121115T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1020 AM EST WED NOV 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
062 
WHUS73 KGRR 141951
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EST WED NOV 14 2012

LMZ848-849-150400-
/O.CON.KGRR.SC.Y.0085.000000T0000Z-121115T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
251 PM EST WED NOV 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

* WINDS...SOUTH 15 TO 25 KNOTS.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
081 
WHUS73 KGRR 150303
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1003 PM EST WED NOV 14 2012

LMZ848-849-150415-
/O.CAN.KGRR.SC.Y.0085.000000T0000Z-121115T1000Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1003 PM EST WED NOV 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 11:59 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Nov 13, 11:59 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1159 PM EST TUE NOV 13 2012

.SYNOPSIS...
ISSUED AT 325 PM EST TUE NOV 13 2012

FAIR AND DRY WEATHER IS EXPECTED THE NEXT FEW DAYS WITH LOWS
GENERALLY IN THE 20S AND HIGHS IN THE 40S.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 325 PM EST TUE NOV 13 2012

NO IMPACTS EXPECTED IN THE NEAR TERM AS SFC AND UPPER  WILL HOLD
SWAY. ONLY MADE MINOR TWEAKS TO THE GOING FORECAST. NO POPS IN ANY
PERIOD WITH TEMPS CLOSE TO NORMAL. SHORTWAVE TROUGH AXIS MOVING IN
ON THURSDAY IS MOISTURE STARVED AND WEAK COLD FROPA IS EXPECTED
TO BE DRY.

.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 325 PM EST TUE NOV 13 2012

THE MODELS CONTINUE TO INDICATE THAT A PERIOD OF QUIET AND
SEASONABLE WEATHER IS EXPECTED FOR THE AREA THROUGH EARLY NEXT WEEK.
THE ONLY UNCERTAINTY THAT EXISTS IS HOW QUICK PCPN WOULD COME IN
TOWARD THE END OF THE PERIOD.

WE WILL SEE THE TROUGH EXPECTED TO COME THROUGH LATE THU EXITING THE
CWFA BY THE BEGINNING OF THE LONG TERM FRI MORNING. RIDGING WILL BE
BUILDING IN ACROSS THE AREA. THE TROUGH IS STILL EXPECTED TO CARVE
OUT A LOW ACROSS THE SE CONUS. THIS LOW WILL STOP UP THE FLOW
PATTERN FOR THE SRN BRANCH OF THE JET. THE NRN BRANCH OF THE JET
WILL REMAIN WELL NORTH OF THE AREA INTO EARLY NEXT WEEK. WE WILL BE
LEFT IN THE MIDDLE WITH GENERAL RIDGING HOLDING ON. ALSO...THE SFC
FLOW WILL BE MAINLY FROM THE EAST. WE WILL BE FAR ENOUGH AWAY FROM
THE DEVELOPING SE LOW SO THAT WE SHOULD REMAIN DRY. TEMPS WILL INCH
UP SLIGHTLY EACH DAY INTO THE LOWER 50S BY EARLY NEXT WEEK.

THE GFS IS SHOWING THE NEXT CHC OF RAIN MOVING IN NEXT TUE AS STRONG
JET ENERGY OVER THE PACIFIC WILL EVENTUALLY EJECT ENERGY TOWARD THE
AREA SOMETIME NEXT WEEK. THE EURO IS A BIT SLOWER IN BRINGING IN
PCPN. THE MODELS ARE FAIRLY SIMILAR WITH THE UPPER PATTERN. THE GFS
APPEARS TO LIFT A CONVECTIVE LOOKING VORT AT THE AREA ON TUE. WE
HAVE DECIDED TO LEAN TOWARD THE EURO AS A RESULT...AND GO DRY TUE.
IT DOES APPEAR THAT CONDITIONS WILL BECOME A BIT MORE UNSETTLED
TOWARD THANKSGIVING.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1159 PM EST TUE NOV 13 2012

FAIRLY QUIET AVIATION WEATHER CONDITIONS THE NEXT 24 HOURS. VFR ARE
EXPECTED THE BULK OF THE TIME AT MOST SITES. THE EXCEPTION
CONTINUES TO BE KMKG...WHERE A SOUTHWEST FLOW OFF THE LAKE TONIGHT
INTO WEDNESDAY MORNING WILL LIKELY PRODUCE SOME MVFR CEILINGS.
EXPECTING 2000-3000FT CEILINGS THERE FROM ABOUT 09Z THROUGH 14Z OR
SO. OTHERWISE VFR CLOUDS WITH BASES AT OR ABOVE 10000FT THROUGH
WEDNESDAY EVENING. WINDS WILL BE LESS THAN 10 KNOTS THROUGH THE
PERIOD FROM THE SOUTHEAST.

&&

.MARINE...
ISSUED AT 325 PM EST TUE NOV 13 2012

AFTER A TRANQUIL NIGHT SOUTH TO SOUTHEAST WINDS WILL BUILD WAVES
CLOSE TO 4 FEET NORTH OF PENTWATER BY WEDNESDAY AFTERNOON. WILL
HOLD OFF ON A SCA FOR NOW SINCE CONDITIONS LOOK MARGINAL.

&&

.HYDROLOGY...
ISSUED AT 325 PM EST TUE NOV 13 2012

NO HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...NJJ
AVIATION...DUKE
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, Nov 13, 10:08 AM EST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1008 AM EST TUE NOV 13 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141030-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1008 AM EST TUE NOV 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-141030-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1008 AM EST TUE NOV 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT WEDNESDAY INTO
THURSDAY.

OSTUNO

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.